Alert archive / Arizona / Dust Storm Warnings in 2008
Dust Storm Warning 3, NWS Tucson, AZ
NWS Tucson, AZ issued this dust storm warning at Jun 21, 2008, 7:12 PM MST. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2008, 7:12 PM MST (02:12 UTC)
- Expired
- Jun 21, 2008, 8:48 PM MST
- In force
- 96 min
- Issued by
- NWS Tucson, AZ
What forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this dust storm warning went out at Jun 21, 1:30 PM MST, 5 hours 42 minutes earlier.
Area forecast discussion, Jun 21, 1:30 PM MST, 5 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 130 PM MST SAT JUN 21 2008 .SYNOPSIS...STRONG HIGH PRESSURE WILL BRING HOT DAYTIME TEMPERATURES TO SOUTHEAST ARIZONA...WITH NEAR RECORD TEMPERATURES TODAY. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECT...MAINLY IN THE MOUNTAINS...THIS EVENING. OTHERWISE...GENERALLY DRY CONDITIONS CAN BE ANTICIPATE UNTIL SOME MOISTURE CREEPS BACK IN FROM THE SOUTH TOWARD NEXT FRIDAY. && .DISCUSSION...VERY HOT TEMPERATURES AND A LITTLE BIT OF MOISTURE HAS BEEN ENOUGH TO TRIGGER SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS ACROSS SOUTHEAST ARIZONA EARLY THIS AFTERNOON. THE MAIN CONCERN WILL BE HOW MUCH AREAL COVERAGE WE CAN EXPECT THE REST OF THIS AFTERNOON AND EVENING. THE SHOWERS AND STORMS MAY BECOME ORGANIZED ENOUGH TO TRACK INTO THE VALLEYS LATER ON. WILL NEED TO WATCH THIS ACTIVITY CLOSELY AS HIGH WINDS WILL BE THE MAIN THREAT. OTHERWISE...MODELS INDICATED THAT THE HIGH PRESSURE RIDGE WILL WEAKEN A BIT AS PROJECTED HEIGHTS LOWER FOR TOMORROW AND MONDAY. THIS SHOULD TRANSLATE TO A DROP OR TWO IN HIGH TEMPERATURES...BUT STILL WELL ABOVE NORMAL THE NEXT SEVERAL DAYS. GFS MODEL CONTINUED TO SHOW THE HIGH PRESSURE RIDGE ALOFT SHIFTING SOUTHWARD THROUGH AT LEAST THE FIRST PART OF NEXT WEEK. THIS SHOULD PUSH THE MOISTURE CURRENTLY IN PLACE SOUTHWARD THE NEXT A DAY OR TWO WITH THE THUNDERSTORM THREAT REMAINING OVER MEXICO AND NEAR THE INTERNATIONAL BORDER BY MONDAY. GFS HAD THE HIGH BECOMING CENTERED OVER SOUTHWEST NEW MEXICO AND BUILDING NORTHWARD AFTER ABOUT THURSDAY OF NEXT WEEK. THIS COULD LEAD TO MOISTURE CREEPING BACK INTO THE REGION FOR THE RETURN OF THUNDERSTORM CHANCES. && .FIRE WEATHER...STRONG HIGH PRESSURE ALOFT WILL CONTINUE THE REMAINDER OF THIS WEEKEND INTO NEXT WEEK. HOT DAYTIME TEMPERATURES WITH MINIMUM RELATIVE HUMIDITIES MAINLY IN THE SINGLE DIGITS FOR MOST AREAS. NO SIGNIFICANT WINDS ARE EXPECTED THE NEXT SEVERAL DAYS BUT LOCALIZED BREEZES ARE EXPECTED TO DEVELOP EACH AFTERNOON WITH OCCASIONAL GUSTS TO AROUND 25 MPH. THERE WILL BE ENOUGH MOISTURE FOR ISOLATED THUNDERSTORM ACTIVITY FROM TUCSON EAST INTO THIS EVENING AND ONCE AGAIN SUNDAY. WINDS NEAR THESE THUNDERSTORMS WILL BE VERY GUSTY AND ERRATIC. && .AVIATION...MOSTLY CLEAR SKIES THE REST OF THE AFTERNOON AND EVENING WEST OF A LINE FROM GLOBE-TUCSON-SASABE. MEANWHILE TO THE EAST OF THIS LINE...PARTLY CLOUDY SKIES ARE EXPECTED WITH BASES 12-14K FT AGL. ISOLATED THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING ESPECIALLY NEAR AND OVER THE HIGHER TERRAIN. THE COVERAGE WILL BE SPORADIC ENOUGH TO PRECLUDE INCLUDING WITH THE TERMINAL FORECAST FOR KDUG AT THIS TIME. ISOLATED THUNDERSTORMS ARE EXPECTED ONCE AGAIN SUNDAY MAINLY EAST OF KTUS. WINDS ARE EXPECTED TO BE MAINLY WEST TO NORTHWEST 5-15 KTS THE REST OF THIS AFTERNOON WITH GUSTS TO 25KTS BEFORE BECOMING EAST TO SOUTHEAST 5-10 KTS OVERNIGHT. GUSTY AND VARIABLE WINDS TO 35 KTS POSSIBLE IN AND NEAR THUNDERSTORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY THROUGH 6 PM MST THIS EVENING AZZ029>035. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jun 21, 6:38 PM MST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 638 PM MST SAT JUN 21 2008 AZZ019-029>035-230145- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 638 PM MST SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 5:10 PM MST | Dust Storm Warning | TWC | 50 min |
Nearby
Dust Storm Warnings in Arizona, 2008Every dust storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.